Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 483, NWS Atlanta, GA

July 23, 2008Macon County, Peach County, Taylor County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 23, 2008, 5:09 PM EDT for Macon County, Peach County, Taylor County, Georgia. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2008, 5:09 PM EDT (21:09 UTC)
Expired
Jul 23, 2008, 6:00 PM EDT
In force
51 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Macon County, GA, Peach County, GA, Taylor County, GA

The radar

The Robins AFB radar (KJGX), 62 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 5:10 PM EDTTSTM WND DMG4 S Fort Valley, GANUMEROUS TREES DOWN ACROSS SOUTHWEST PEACH COUNTY.
Jul 23, 5:15 PM EDTTSTM WND DMGMarshallville, GAMACON COUNTY SHERRIF REPORTED 50-75 TREES DOWN AND HUNDREDS OF TREES WITH LIMBS DOWN IN AND NEAR MARSHALSVILLE. NUMEROUS LINES DOWN. 10 HOUSES HAVE TREES ON THEM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 200 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
200 J/kg
Mixed-layer CIN
-178 J/kg
Mixed-layer LCL
910 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 232109
SVRFFC
GAC193-225-269-232200-
/O.NEW.KFFC.SV.W.0483.080723T2109Z-080723T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
509 PM EDT WED JUL 23 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN PEACH COUNTY IN CENTRAL GEORGIA
  MACON COUNTY IN WEST CENTRAL GEORGIA
  EAST CENTRAL TAYLOR COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 600 PM EDT

* AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
  MARSHALLVILLE...MOVING SOUTH AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MONTEZUMA...OGLETHORPE AND FOUNTAINVILEE.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3248 8386 3242 8386 3230 8387 3225 8419
      3254 8409 3252 8400 3253 8390
TIME...MOT...LOC 2109Z 355DEG 13KT 3244 8399

$$
1 follow-up statement
000 
WWUS52 KFFC 232132
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 PM EDT WED JUL 23 2008

GAC225-269-232140-
/O.CAN.KFFC.SV.W.0483.000000T0000Z-080723T2200Z/
TAYLOR GA-PEACH GA-
530 PM EDT WED JUL 23 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PEACH AND EXTREME
EAST CENTRAL TAYLOR COUNTIES IS CANCELLED...

AT 530 PM EDT RADAR SHOWED THE SEVERE THUNDERSTORM HAD MOVED OUT OF 
THOSE COUNTIES.

IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING
CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3247 8388 3242 8386 3230 8387 3225 8419
      3248 8409 3248 8401 3247 8395
TIME...MOT...LOC 2130Z 355DEG 13KT 3235 8397

$$

GAC193-232200-
/O.CON.KFFC.SV.W.0483.000000T0000Z-080723T2200Z/
MACON GA-
530 PM EDT WED JUL 23 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR MACON COUNTY...

AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
MONTEZUMA...MOVING SOUTH AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
OGLETHORPE.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3247 8388 3242 8386 3230 8387 3225 8419
      3248 8409 3248 8401 3247 8395
TIME...MOT...LOC 2130Z 355DEG 13KT 3235 8397

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:34 PM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jul 23, 3:34 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
334 PM EDT WED JUL 23 2008

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
FRONTAL BOUNDARY EVIDENT ON VISIBLE SATELLITE THIS AFTERNOON
ACROSS TENNESSEE. SHOWERS AND THUNDERSTORMS BEGINNING TO DEVELOP
ALONG FRONT...AS WELL AS ACROSS PORTIONS OF CENTRAL GEORGIA IN
ASSOCIATION WITH LEFTOVER OUTFLOW BOUNDARY FROM CONVECTION ON
TUESDAY. OVERALL...CONVECTION HAS BEEN SLOW TO DEVELOP TODAY
RELATIVE TO TUESDAY...DUE TO CLOUD COVER KEEPING THE LOWER LEVELS
OF THE ATMOSPHERE RELATIVELY COOL AND STABLE. STILL EXPECT CHANCES
FOR SHOWERS AND THUNDERSTORMS TO INCREASE ACROSS ALL OF NORTH AND
CENTRAL GEORGIA LATE THIS AFTERNOON INTO THE EVENING AS FRONT
APPROACHES. HIGHEST POPS WILL BE ACROSS CENTRAL GEORGIA WHERE
BETTER INSTABILITY AND SURFACE TROUGH ARE IN PLACE. THREAT FOR
SEVERE THUNDERSTORMS APPEARS LESS THIS EVENING RELATIVE TO TUESDAY
AS FREEZING LEVEL HAS RISEN SLIGHTLY AND ATMOSPHERE IS MORE
SATURATED...WITH LESS POTENTIAL FOR DOWNBURSTS.

NAM/GFS HAVE DIFFERENT SCENARIOS FOR WHAT THE FRONTAL BOUNDARY
WILL DO ONCE IT ARRIVES IN GEORGIA. NAM PUSHES THE FRONT THROUGH
THE STATE ALL THE WAY THROUGH GEORGIA AND INTO FLORIDA...WHILE
THE GFS STALLS THE BOUNDARY ACROSS CENTRAL GEORGIA...CONTINUING
CHANCES FOR SHOWERS AND THUNDERSTORMS FOR THURSDAY AND EVEN
POSSIBLY FRIDAY. LEANED HEAVILY TOWARDS THE GFS SOLUTION AS
CHANCES OF A FRONT MAKING IT ALL THE WAY TO FLORIDA IN LATE JULY
ARE LOW. ON FRIDAY THE GFS DEVELOPS A SIGNIFICANT AREA OF
CONVECTION...POSSIBLY AN MCS...ACROSS THE TENNESSEE RIVER VALLEY
AND RAPIDLY PUSHES THE SYSTEM INTO ALABAMA AND WEST GEORGIA FRIDAY
EVENING. NAM SHOWS A SIMILAR SYSTEM...HOWEVER MUCH FARTHER
NORTH...AND WITH A MORE EASTERLY TRAJECTORY ACROSS THE OHIO RIVER
VALLEY. LEANED TOWARDS NAM SOLUTION IN THIS CASE AS THAT IS A MORE
FAVORED AREA FOR SUCH SYSTEMS. HOWEVER DID SHOW SOME INCREASE IN
POPS ACROSS WEST GEORGIA FRIDAY AFTERNOON AS A COMPROMISE BETWEEN
THE TWO SOLUTIONS. GENERALLY STAYED CLOSE TO MOS ON TEMPERATURES.
SOME DRIER AIR MAY WORK INTO NORTH GEORGIA TONIGHT WITH COOLER
TEMPERATURES THAN HAVE BEEN SEEN THERE IN SEVERAL DAYS. TEMPERATURES
SHOULD QUICKLY WARM TO THE 90S ON THURSDAY...PARTICULARLY ACROSS
NORTH GEORGIA WHERE H8 TEMPERATURES APPROACH +20 DEGREES C.

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
NO SIGNIFICANT CHANGE OF PATTERN APPEARS LIKELY THROUGH THE
EXTENDED PERIOD. UPPER RIDGE REMAINS ANCHORED ACROSS THE SOUTH
CENTRAL PART OF THE UNITED STATES...EVENTUALLY GETTING PUSHED
FARTHER WEST...ACROSS THE DESERT SOUTHWEST EARLY NEXT WEEK. THIS
SCENARIO WILL KEEP GEORGIA IN NORTHWEST FLOW THROUGH THE EXTENDED
PERIOD WITH CHANCES FOR PRECIP EVERY DAY AS DISTURBANCES RIDE THE
NORTHWEST FLOW ALONG THE PERIPHERY OF THE UPPER-RIDGE. THIS
PATTERN SHOULD KEEP TEMPERATURES IN THE EXTENDED NEAR SEASONAL
AVERAGES.

&&

.FIRE WEATHER...
FRONTAL BOUNDARY APPROACHING NORTH AND CENTRAL GEORGIA
TONIGHT...INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS. FRONT
FRONT SHOULD STALL SOMEWHERE ACROSS CENTRAL GEORGIA ON
THURSDAY...RESULTING IN CONTINUED CHANCES FOR SHOWERS AND
THUNDERSTORMS ACROSS CENTRAL GEORGIA...WITH DRIER CONDITIONS
ACROSS THE NORTHERN PORTION OF THE STATE.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          67  94  67  92  68 /  30  10   5  20  10
ATLANTA         68  90  71  90  70 /  20  10   5  20  20
BLAIRSVILLE     62  88  61  88  64 /  20  10  10  20  20
CARTERSVILLE    63  91  62  89  67 /  20  10  10  20  20
COLUMBUS        71  91  73  92  73 /  40  30  20  30  20
GAINESVILLE     66  89  66  88  69 /  30  10   5  20  20
MACON           70  91  69  94  71 /  40  30  20  20  10
ROME            65  93  67  92  69 /  20  10  10  30  20
PEACHTREE CITY  64  91  65  90  67 /  20  10   5  20  20
VIDALIA         71  92  69  92  70 /  50  30  20  20  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MSR
Hazardous weather outlook, Jul 23, 11:25 AM EDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1125 AM EDT WED JUL 23 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-241045-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1125 AM EDT WED JUL 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
NUMEROUS THUNDERSTORMS AND ISOLATED SEVERE THUNDERSTORMS ARE
EXPECTED THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A WEAK SURFACE BOUNDARY ACROSS NORTH GEORGIA WILL DRIFT SLOWLY
SOUTHWARD INTO CENTRAL GEORGIA TONIGHT.

.PRIMARY HAZARDS...
DAMAGING WINDS...FREQUENT LIGHTNING...LOCALLY HEAVY RAIN...AND
LARGE HAIL WILL OCCUR WITH THE STRONGEST STORMS...PARTICULARLY
BETWEEN THE HOURS OF 2 PM AND 10 PM.

.DISCUSSION...
THE ATMOSPHERE IS EXPECTED TO BECOME QUITE UNSTABLE AGAIN THIS
AFTERNOON WITH CAPE IN EXCESS OF 2000 AND STEEP LOW LEVEL LAPSE
RATES. THESE FACTORS AND A NEARBY SURFACE TROUGH WILL AID IN THE
DEVELOPMENT OF PULSE THUNDERSTORMS THROUGHOUT THE AFTERNOON.
SEVERAL OF THESE STORMS ARE EXPECTED TO PRODUCE STRONG DOWNBURST
WINDS...FREQUENT LIGHTNING...AND SOME LARGE HAIL. LIGHT WEST WINDS
BOTH AT THE SURFACE AND ALOFT WILL LEAD TO SLOW MOVING STORMS...
WHICH WILL INCREASES THE POSSIBILITY OF LOCALLY HEAVY RAINFALL. AS
THE TROUGH DRIFTS SOUTHWARD...THE THUNDERSTORM THREAT SHOULD SHIFT
FROM NORTH GEORGIA...TO CENTRAL PORTIONS OF THE STATE WELL INTO THE
EVENING HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY...PRIMARILY
OF THE AFTERNOON AND EVENING VARIETY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD BE PREPARED FOR ACTIVATION THIS AFTERNOON AND
EVENING.

In the hours before

Local storm report, Jul 23, 2:26 PM EDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
226 PM EDT WED JUL 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     PINE MOUNTAIN           32.86N 84.85W
07/22/2008                   HARRIS             GA   COUNTY OFFICIAL

            ONE STREET DOWN ALONG JAY STREET.

0300 PM     HAIL             5 NW SUMMERVILLE        34.53N 85.41W
07/22/2008  E0.75 INCH       CHATTOOGA          GA   PUBLIC

            PENNY AND DIME SIZED HAIL FROM 250 - 310 PM EDT. TWO
            TREES DOWN.

0300 PM     TSTM WND DMG     COLUMBUS                32.47N 84.97W
07/22/2008                   MUSCOGEE           GA   PUBLIC

            MINOR ROOF DAMAGE, NUMEROUS SIGNS AND TRAFFIC LIGHTS
            DOWNED, AND STREET FLOODING ALONG MANCHESTER EXPRESSWAY.

0325 PM     TSTM WND DMG     COLUMBUS                32.47N 84.97W
07/22/2008                   MUSCOGEE           GA   COUNTY OFFICIAL

            AT LEAST TEN TREES DOWN STRETCHING FROM COLUMBUS TO
            SOUTHERN PART OF THE COUNTY.

0330 PM     HAIL             1 W TRENTON             34.87N 85.53W
07/22/2008  E0.75 INCH       DADE               GA   COUNTY OFFICIAL

            PENNY SIZED HAIL AND ONE TREE DOWN ALONG HIGHWAY 136.

0355 PM     TSTM WND DMG     ROME                    34.26N 85.19W
07/22/2008                   FLOYD              GA   COUNTY OFFICIAL

            ONE TREE DOWN ALONG NORTH AVENUE.

0400 PM     LIGHTNING        ROME                    34.26N 85.19W
07/22/2008                   FLOYD              GA   COUNTY OFFICIAL

            STRUCTURAL FIRE CAUSED BY LIGHTNING STRIKE ALONG VININGS
            COURT.

0435 PM     TSTM WND DMG     ROCKMART                34.01N 85.05W
07/22/2008                   POLK               GA   COUNTY OFFICIAL

            NUMEROUS TREES AND POWER LINES DOWN FROM ROCKMART TO FISH
            CREEK.

0435 PM     TSTM WND DMG     ROCKMART                34.01N 85.05W
07/22/2008                   POLK               GA   EMERGENCY MNGR

            COUPLE OF TREES DOWN ON BLUFF STREET. SEVERAL LIMBS DOWN
            WITH MINOR DAMAGE TO A PORCH.

0440 PM     TSTM WND DMG     COHUTTA                 34.95N 84.95W
07/22/2008                   WHITFIELD          GA   COUNTY OFFICIAL

            ONE TREE BLOWN DOWN ONTO POWER LINES.

0500 PM     TSTM WND DMG     SUMMERVILLE             34.48N 85.35W
07/22/2008                   CHATTOOGA          GA   COUNTY OFFICIAL

            10-15 TREES DOWN ACROSS THE COUNTY.

0510 PM     TSTM WND GST     SUMMERVILLE             34.48N 85.35W
07/22/2008  M63.00 MPH       CHATTOOGA          GA   PUBLIC

0524 PM     LIGHTNING        DOUGLASVILLE            33.75N 84.75W
07/22/2008                   DOUGLAS            GA   EMERGENCY MNGR

            FIVE HOMES IN THE DOUGLASVILLE AREA STRUCK AND SET ON
            FIRE BY LIGHTNING. FOUR SUSTAINED SEVERE DAMAGE. ONE HAD
            MINOR TO MODERATE DAMAGE. EVENTS LIKELY OCCURRED IN THE
            524 PM TO 620 PM TIME FRAME.

0525 PM     TSTM WND DMG     DRAKETOWN               33.83N 85.04W
07/22/2008                   HARALSON           GA   COUNTY OFFICIAL

            SEVERAL TREES AND A FEW POWERLINES DOWN.

0530 PM     TSTM WND DMG     ELLIJAY                 34.69N 84.48W
07/22/2008                   GILMER             GA   COUNTY OFFICIAL

            SEVERAL TREES DOWN ACROSS THE COUNTY.

0535 PM     HAIL             DOUGLASVILLE            33.75N 84.75W
07/22/2008  E1.00 INCH       DOUGLAS            GA   PUBLIC

0535 PM     TSTM WND DMG     ROME                    34.26N 85.19W
07/22/2008                   FLOYD              GA   EMERGENCY MNGR

            NUMEROUS TREES DOWN COUNTYWIDE.

0540 PM     HAIL             ROME                    34.26N 85.19W
07/22/2008  E0.75 INCH       FLOYD              GA   PUBLIC

0540 PM     TSTM WND DMG     ROME                    34.26N 85.19W
07/22/2008                   FLOYD              GA   EMERGENCY MNGR

            TREE DOWN ON A HOUSE.

0545 PM     TSTM WND DMG     DOUGLASVILLE            33.75N 84.75W
07/22/2008                   DOUGLAS            GA   EMERGENCY MNGR

            ONE TREE DOWN ON A HOME CAUSING DAMAGE TO THE STRUCTURE.
            POWER LINES WERE ALSO BROUGHT DOWN BY THE TREE AND WERE
            LYING ON THE HOME.

0555 PM     HAIL             ELLIJAY                 34.69N 84.48W
07/22/2008  E1.00 INCH       GILMER             GA   LAW ENFORCEMENT

0600 PM     HAIL             DOUGLASVILLE            33.75N 84.75W
07/22/2008  E1.75 INCH       DOUGLAS            GA   PUBLIC

0608 PM     TSTM WND DMG     4 N CUMMING             34.27N 84.14W
07/22/2008                   FORSYTH            GA   COUNTY OFFICIAL

            SEVERAL TREES AND POWER LINES DOWN.

0630 PM     HAIL             1 S SILVER CITY         34.32N 84.12W
07/22/2008  E0.75 INCH       FORSYTH            GA   PUBLIC

0630 PM     TSTM WND DMG     4 SW EAST POINT         33.63N 84.52W
07/22/2008                   FULTON             GA   COUNTY OFFICIAL

            SEVERAL TREES DOWN ALONG WELCOME ALL ROAD.

0636 PM     TSTM WND DMG     4 NE CANTON             34.29N 84.44W
07/22/2008                   CHEROKEE           GA   EMERGENCY MNGR

            COUPLE OF TREES DOWN ON POWER LINES...BLOCKING A ROAD.

0645 PM     HAIL             2 NW LAWRENCEVILLE      33.97N 84.02W
07/22/2008  E0.75 INCH       GWINNETT           GA   PUBLIC

0645 PM     TSTM WND DMG     DACULA                  33.98N 83.89W
07/22/2008                   GWINNETT           GA   PUBLIC

            ONE LARGE TREE DOWN ON A HOME...BREAKING WINDOWS ON THE
            HOME.

0645 PM     LIGHTNING        DACULA                  33.98N 83.89W
07/22/2008                   GWINNETT           GA   PUBLIC

            ONE HOME STRUCK BY LIGHTING...ATTIC WAS SET ON FIRE.

0700 PM     HAIL             DACULA                  33.98N 83.89W
07/22/2008  E0.75 INCH       GWINNETT           GA   PUBLIC

0700 PM     TSTM WND DMG     5 W WINDER              33.99N 83.81W
07/22/2008                   BARROW             GA   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES DOWN ALONG HIGHWAY 8.

0700 PM     TSTM WND DMG     4 NW LAWRENCEVILLE      33.99N 84.04W
07/22/2008                   GWINNETT           GA   CO-OP OBSERVER

            NUMEROUS TREES DOWN. PEA SIZED HAIL.

0700 PM     HAIL             DACULA                  33.98N 83.89W
07/22/2008  E1.75 INCH       GWINNETT           GA   BROADCAST MEDIA

            GOLFBALL SIZED HAIL AND 4.5 INCHES OF RAIN.

0700 PM     TSTM WND DMG     2 SE DULUTH             33.98N 84.13W
07/22/2008                   GWINNETT           GA   BROADCAST MEDIA

            MEDIA RELAYED REPORT OF SEVERAL DOWNED TREES AND FENCES
            BLOWN DOWN. ESTIMATED 4 INCHES OF RAINFALL.

0700 PM     TSTM WND DMG     LILBURN                 33.89N 84.14W
07/22/2008                   GWINNETT           GA   PUBLIC

            SEVERAL TREES DOWN.

0700 PM     TSTM WND DMG     BLUE RIDGE              34.86N 84.33W
07/22/2008                   FANNIN             GA   COUNTY OFFICIAL

            3-5 TREES DOWN SCATTERED ACROSS THE COUNTY...A COUPLE
            POWER LINES ALSO BLOWN DOWN.

0700 PM     HAIL             3 S HOSCHTON            34.05N 83.76W
07/22/2008  E0.75 INCH       BARROW             GA   PUBLIC

0700 PM     TSTM WND DMG     5 S ALPHARETTA          34.00N 84.27W
07/22/2008                   FULTON             GA   PUBLIC

            ONE LARGE TREE DOWN ON BARNWELL ROAD NEAR HOLCOMB BRIDGE
            ROAD...COMPLETELY BLOCKING THE ROADWAY.

0719 PM     HAIL             HOSCHTON                34.09N 83.76W
07/22/2008  E0.75 INCH       JACKSON            GA   PUBLIC

0723 PM     HAIL             AUBURN                  34.01N 83.83W
07/22/2008  E0.75 INCH       BARROW             GA   PUBLIC

0725 PM     HAIL             JENKINSBURG             33.32N 84.03W
07/22/2008  E1.00 INCH       BUTTS              GA   EMERGENCY MNGR

0728 PM     HAIL             GAINESVILLE             34.29N 83.83W
07/22/2008  E0.75 INCH       HALL               GA   PUBLIC

0728 PM     HAIL             GAINESVILLE             34.29N 83.83W
07/22/2008  E1.00 INCH       HALL               GA   PUBLIC

0730 PM     HEAVY RAIN       2 N SANDY SPRINGS       33.97N 84.37W
07/22/2008  M2.20 INCH       FULTON             GA   BROADCAST MEDIA

            MEDIA RELAYED REPORT OF 2.2 INCHES OF RAIN.

0730 PM     HAIL             BRASELTON               34.10N 83.79W
07/22/2008  E1.75 INCH       BARROW             GA   PUBLIC

0740 PM     TSTM WND DMG     WALNUT GROVE            33.75N 83.85W
07/22/2008                   WALTON             GA   COUNTY OFFICIAL

            NUMEROUS TREES DOWN ACROSS THE COUNTY.

0800 PM     HEAVY RAIN       GAINESVILLE             34.29N 83.83W
07/22/2008  U0.00 INCH       HALL               GA   AMATEUR RADIO

            ROOF COLLAPSE ALONG QUEEN CITY PARKWAY DUE TO RAINWATER
            BUILDUP.

0805 PM     TSTM WND DMG     GAINESVILLE             34.29N 83.83W
07/22/2008                   HALL               GA   COUNTY OFFICIAL

            NUMEROUS TREES DOWN ACROSS THE ENTIRE COUNTY.

0900 PM     DOWNBURST        4 NW LAWRENCEVILLE      33.99N 84.04W
07/22/2008                   GWINNETT           GA   CO-OP OBSERVER

            REPORT FROM COCORAHS OBSERVER OF 2.63 INCHES OF RAIN
            SINCE 7 PM.

0915 PM     HAIL             5 NW LOUISVILLE         33.05N 82.46W
07/22/2008  E0.75 INCH       JEFFERSON          GA   COUNTY OFFICIAL

&&

ABEASLEY
Local storm report, Jul 23, 3:19 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
319 PM EDT WED JUL 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     TSTM WND DMG     2 W PERRY               32.46N 83.77W
07/21/2008                   HOUSTON            GA   EMERGENCY MNGR

            TWO TREES DOWN ALONG HIGHWAY 127.

&&

SBK
Special weather statement, Jul 23, 3:51 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
351 PM EDT WED JUL 23 2008

GAZ071-081-232030-
351 PM EDT WED JUL 23 2008

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN CRAWFORD AND
MONROE COUNTIES UNTIL 430 PM EDT...

AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM AROUND CULLODEN...MOVING SOUTHEAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES
ACROSS CRAWFORD AND MONROE COUNTIES THROUGH 430 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE RUSSELLVILLE...
CULLODEN...MUSELLA...KNOXVILLE...ROBERTA AND HORNS. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Jul 23, 4:40 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
440 PM EDT WED JUL 23 2008

GAZ003-232100-
440 PM EDT WED JUL 23 2008

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN CATOOSA COUNTY
UNTIL 500 PM EDT...

AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RINGGOLD...MOVING SOUTH AT 13 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS CATOOSA
COUNTY THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE GRAYSVILLE...BOYNTON...LAKEVIEW...INDIAN
SPRINGS...FORT OGLETHORPE...RINGGOLD AND KEITH. BRIEF HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS CATOOSA COUNTY. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Jul 23, 4:48 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
448 PM EDT WED JUL 23 2008

GAZ080-081-093-094-232115-
448 PM EDT WED JUL 23 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
TAYLOR...MACON...PEACH AND CRAWFORD COUNTIES UNTIL 515 PM EDT...

AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF FORT VALLEY...MOVING
SOUTHEAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES
ACROSS PORTIONS OF TAYLOR...MACON...PEACH AND CRAWFORD COUNTIES
THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM
INCLUDE REYNOLDS...FORT VALLEY...MYRTLE...MIAMI VALLEY AND
MARSHALLVILLE.

BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.
Special weather statement, Jul 23, 4:58 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
458 PM EDT WED JUL 23 2008

GAZ004-232115-
458 PM EDT WED JUL 23 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
WHITFIELD COUNTY UNTIL 515 PM EDT...

AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ROCKY FACE...MOVING SOUTH AT 12 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WHITFIELD COUNTY THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE ROCKY FACE...TILTON AND DALTON. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 8:03 PM EDTSevere Thunderstorm WarningFFCBanks, Hall, Jackson, Madison27 min
Jul 22, 8:56 PM EDTSevere Thunderstorm WarningFFCJefferson, Washington34 min
Jul 22, 9:30 PM EDTSevere Thunderstorm WarningFFCGlascock, Jefferson, Warren45 min
Jul 22, 9:49 PM EDTSevere Thunderstorm WarningFFCGlascock, Hancock, Warren, Washington33 min
Jul 23, 5:19 PM EDTSevere Thunderstorm WarningFFCChattooga, Floyd, Gordon, Murray, Walker, Whitfield41 min
Jul 23, 6:12 PM EDTSevere Thunderstorm WarningFFCDooly, Macon, Schley, Sumter48 min
Jul 23, 7:46 PM EDTSevere Thunderstorm WarningFFCSchley, Sumter29 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.